Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 264, NWS Grand Forks, ND

August 14, 20206 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 14, 2020, 12:29 AM CDT for 6 counties in Minnesota. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2020, 12:29 AM CDT (05:29 UTC)
Expired
Aug 14, 2020, 1:30 AM CDT
In force
61 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Becker County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 199 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 12:30 AM CDTHAIL 12 Nnw Toad Lake, MN
Aug 14, 1:15 AM CDTHAIL 1.752 Se Park Rapids, MNREPORT FROM SOCIAL MEDIA.
Aug 14, 1:20 AM CDTHAIL 0.753 Se Nevis, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 6:09 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2020-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2020-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2587 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WUUS53 KFGF 140529
SVRFGF
MNC005-029-051-057-111-159-140630-
/O.NEW.KFGF.SV.W.0264.200814T0529Z-200814T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1229 AM CDT Fri Aug 14 2020

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Hubbard County in north central Minnesota...
  Wadena County in central Minnesota...
  Otter Tail County in west central Minnesota...
  Northeastern Grant County in west central Minnesota...
  Eastern Becker County in northwestern Minnesota...
  Southeastern Clearwater County in northwestern Minnesota...

* Until 130 AM CDT.

* At 1228 AM CDT, severe thunderstorms were located along a line
  extending from near Lake Itasca to near Perham to near Western,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fergus Falls, Wadena, Park Rapids, Perham, Ottertail Lake, Frazee
  and Menahga.

This includes Interstate 94 in Minnesota between mile markers 51 and
80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 4680 9479 4639 9478 4637 9473 4637 9515
      4616 9515 4611 9527 4611 9577 4601 9577
      4618 9626 4731 9540 4728 9466 4680 9466
TIME...MOT...LOC 0528Z 294DEG 20KT 4724 9527 4661 9545 4620 9610 

HAIL...1.00IN
WIND...60MPH
 
$$

CJ
3 follow-up statements
224 
WWUS53 KFGF 140554
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1254 AM CDT Fri Aug 14 2020

MNC005-029-051-057-111-159-140630-
/O.CON.KFGF.SV.W.0264.000000T0000Z-200814T0630Z/
Hubbard MN-Wadena MN-Otter Tail MN-Grant MN-Becker MN-Clearwater MN-
1254 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR HUBBARD...WADENA...EASTERN OTTER TAIL...NORTHEASTERN GRANT...
EASTERN BECKER AND SOUTHEASTERN CLEARWATER COUNTIES...

At 1254 AM CDT, severe thunderstorms were located along a line
extending from near Lake George to near New York Mills to Dalton,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wadena, Park Rapids, Ottertail Lake, Menahga, New York Mills, Parkers
Prairie and Battle Lake.

This includes Interstate 94 in Minnesota between mile markers 62 and
80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4680 9479 4639 9478 4637 9473 4637 9515
      4616 9515 4611 9527 4611 9577 4601 9577
      4614 9613 4656 9552 4730 9532 4728 9466
      4680 9466
TIME...MOT...LOC 0554Z 294DEG 20KT 4719 9509 4656 9527 4615 9592 

HAIL...0.75IN
WIND...60MPH
 
$$

CJ
363 
WWUS53 KFGF 140610
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
110 AM CDT Fri Aug 14 2020

MNC005-029-140620-
/O.CAN.KFGF.SV.W.0264.000000T0000Z-200814T0630Z/
Becker MN-Clearwater MN-
110 AM CDT Fri Aug 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BECKER AND
SOUTHEASTERN CLEARWATER COUNTIES IS CANCELLED...

The storms which prompted the warning have  moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, north central and west central Minnesota.

LAT...LON 4680 9479 4639 9478 4637 9473 4637 9515
      4616 9515 4611 9527 4611 9577 4601 9577
      4613 9596 4650 9519 4716 9507 4728 9466
      4680 9466
TIME...MOT...LOC 0610Z 294DEG 20KT 4710 9499 4647 9518 4606 9583 

$$

MNC051-057-111-159-140630-
/O.CON.KFGF.SV.W.0264.000000T0000Z-200814T0630Z/
Hubbard MN-Wadena MN-Otter Tail MN-Grant MN-
110 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN HUBBARD...WADENA...SOUTHEASTERN OTTER TAIL AND
NORTHEASTERN GRANT COUNTIES...

At 110 AM CDT, severe thunderstorms were located along a line
extending from near Emmaville to near Bluffton to near Ashby, moving
southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wadena, Park Rapids, Menahga, Parkers Prairie, Henning, Sebeka and
Verndale.

This includes Interstate 94 in Minnesota between mile markers 68 and
74.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4680 9479 4639 9478 4637 9473 4637 9515
      4616 9515 4611 9527 4611 9577 4601 9577
      4613 9596 4650 9519 4716 9507 4728 9466
      4680 9466
TIME...MOT...LOC 0610Z 294DEG 20KT 4710 9499 4647 9518 4606 9583 

HAIL...0.75IN
WIND...60MPH
 
$$

CJ
157 
WWUS53 KFGF 140620
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
120 AM CDT Fri Aug 14 2020

MNC051-111-140629-
/O.CAN.KFGF.SV.W.0264.000000T0000Z-200814T0630Z/
Otter Tail MN-Grant MN-
120 AM CDT Fri Aug 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL AND
NORTHEASTERN GRANT COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central, north central and west central Minnesota.

LAT...LON 4680 9479 4638 9477 4638 9516 4706 9494
      4727 9467 4680 9466
TIME...MOT...LOC 0619Z 294DEG 20KT 4708 9492 4645 9511 4604 9576 

$$

MNC057-159-140630-
/O.CON.KFGF.SV.W.0264.000000T0000Z-200814T0630Z/
Hubbard MN-Wadena MN-
120 AM CDT Fri Aug 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN HUBBARD AND WADENA COUNTIES...

At 119 AM CDT, severe thunderstorms were located along a line
extending from near Camp Wilderness to Wadena to near Melby, moving
southeast at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Public.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Wadena, Verndale, Staples Airport, Akeley, Nevis, Huntersville and
Hubbard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4680 9479 4638 9477 4638 9516 4706 9494
      4727 9467 4680 9466
TIME...MOT...LOC 0619Z 294DEG 20KT 4708 9492 4645 9511 4604 9576 

HAIL...1.75IN
WIND...60MPH
 
$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:36 PM CDT, 53 minutes earlier.

Area forecast discussion, Aug 13, 11:36 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1136 PM CDT Thu Aug 13 2020

.UPDATE...
Issued at 1136 PM CDT Thu Aug 13 2020

Slow moving thunderstorms continue over the southern Red River
Valley up toward the Bemidji area. Overall they have transitioned
from a hail threat to more of a wind threat. The current storms
remain on the western fringe of the 850mb jet, which will slowly
transition eastward overnight. The storms have finally shifted
east of the heavier rain area from earlier tonight, but do
continue to produce locally heavy rain.

UPDATE Issued at 843 PM CDT Thu Aug 13 2020

Severe thunderstorms continue northeast of the F-M area, up toward
the northwest side of the Upper and Lower Red Lakes. These storms
have not been moving too much, so heavy rain may still be an issue
in some areas. Radar estimated storm total precipitation shows
some heavier amounts in eastern Pennington and eastern Norman
counties. Otherwise, the latest SPC discussion mentions the
potential for continued development over the next few hours as the
low level flow picks up.

UPDATE Issued at 632 PM CDT Thu Aug 13 2020

Thunderstorms have been firing from just east of the Fargo-
Moorhead area, northeast toward the Upper and Lower Red Lakes.
This seems to be along the western fringe of the low level jet and
in the warm sector with ample instability and moisture. The SPC
has issued a severe thunderstorm watch that includes most of our
counties along and east of the Red River Valley. With the high
amount of moisture in the area, will have to keep an eye on heavy
rain, or training of storms over the same area.

&&

.SHORT TERM...(This afternoon through Friday night)
Issued at 352 PM CDT Thu Aug 13 2020

Warm front continues to work north, but so far we appear to remain
capped with only elevated showers/weak storms transitioning north
early this afternoon. As the surface trough continues to slide east
and the CAP weakens we should see combination of low level
convergence and at least some synoptic support associated with trough
passage through southern Canada. This should allow thunderstorm
initiation in highly unstable air mass this evening (ML CAPE already
over 4000 J/KG according to SPC RAP mesoanalysis). Effective shear
is shown by SPC Mesoanalysis in the 30-45 kt across northeast ND into
northwest MN, and if concurrent with thunderstorm activity could
help with discrete supercell potential before mergers take place and
activity transitions east. Best signal is still mainly in northwest
MN based on CAMs, but I wouldn't want to rule out severe potential
anywhere this evening along convergence zone (may be more isolated
further into eastern ND).

Stronger synoptic/mesoscale ascent arrives after 03Z as shortwave
moves along the ND/SD border, with very high shear associated with
LLJ and strong mid level speed max. WIth lingering high
moisture/instability there will be a potential for elevated discrete
cells and eventually upscale growth potential into another MCS that
would then transition into eastern ND and northwest MN 4-9AM period.
This period may actually have the best overall potential for severe
convection in eastern ND.

Regarding impacts this evening/overnight tonight: Where supercells
develop environment could support potential for hail to 2 inch,
downburst potential to 75 mph and tornadoes. While activity may
mainly be elevated late tonight considering the high shear/CAPE
environment there is at least a conditional risk for tornadogenesis
and large hail with discrete cells. If more of an upscale trend
occurs then a transition to a widespread wind event may become
favored.

How this potential MCS late tonight/Friday morning holds together
and tracks eastward ahead of the main cold front will likely
determine impacts and timing of any redevelopment during the day
Friday and Friday afternoon. If this moves through quick enough, we
may see a window for destabilization and another round of
supercells/discrete storms ahead of the cold front in our east. If
this complex lingers through the day then the tendency may be
embedded pulse type convection with widespread heavy rain through the
afternoon. Cold front should push east of our CWA based on current
model timing by late Friday afternoon/early Friday evening with
drier/more stable conditions then ending thunderstorm and severe
threat.

.LONG TERM...(Saturday through Thursday)
Issued at 352 PM CDT Thu Aug 13 2020

Saturday... The upper level trough will begin to exit the CWA
overnight Friday and into Saturday. A weak shortwave is expected to
move across the northern part of the CWA during the afternoon on
Saturday and some spotty rain showers in this area cannot be
completely ruled out. Otherwise, temperatures look to stay in the
upper 70s/low 80s with dewpoints in the mid to upper 50s.

Sunday through Thursday... Northwesterly flow will begin to dominate
the upper levels and will usher in a calmer weather pattern to close
the weekend and move into the beginning of the work week. Along with
the upper level ridging, high pressure at the surface will persist
for much of the forecast period. Calmer, cooler, and drier
conditions will accompany this transition with high temperatures in
the mid 70s/low 80s and dewpoints in the 50s for much of the
forecast area. Towards the end of the forecast period the chance for
a slightly more active weather pattern appears to emerge and could
bring with it the chance for rain once again.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1136 PM CDT Thu Aug 13 2020

There is a ton of uncertainty in regard to convective trends over
the next 24 hours, which is the main concern for the TAFs. It
appears the current activity will linger at KBJI for a few more
hours yet. Then there should be a break until another round of
storms moves in from western ND around or after sunrise. Then
there could be more storms in the late morning and afternoon.
There may even be some temporary periods of gusty winds.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...Godon
SHORT TERM...DJR
LONG TERM...NCR/DJR
AVIATION...Godon
Hazardous weather outlook, Aug 14, 12:14 AM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1214 AM CDT Fri Aug 14 2020

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-150515-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
1214 AM CDT Fri Aug 14 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Tonight

Scattered severe thunderstorms remain possible through 3 am
Friday across portions of west central Minnesota. Wind gusts to 70
mph are possible with these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe thunderstorms are possible again around or just
after sunrise on Friday, and also throughout the late morning and
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Aug 13, 11:22 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1122 PM CDT Thu Aug 13 2020

MNZ002-003-022-027-140530-
West Becker MN-Clay MN-Mahnomen MN-Norman MN-
1122 PM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...SOUTHEASTERN
NORMAN...WESTERN MAHNOMEN AND NORTHWESTERN BECKER COUNTIES UNTIL 1230
AM CDT...

At 1122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Felton, or 21 miles northeast of Fargo, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mahnomen, Twin Valley, Ulen, Waubun, Felton, Borup and Flom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Minnesota.

LAT...LON 4721 9589 4698 9620 4704 9664 4721 9665
      4750 9571
TIME...MOT...LOC 0422Z 256DEG 17KT 4712 9653

CJ
Local storm report, Aug 13, 11:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1123 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND DMG     KELLIHER                47.94N 94.45W
08/13/2020                   BELTRAMI           MN   EMERGENCY MNGR

            POWER OUTAGES REPORTED.

&&

GGUST
Special weather statement, Aug 13, 11:28 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Grand Forks ND
1128 PM CDT Thu Aug 13 2020

MNZ003-027-029>031-NDZ053-140530-
West Becker MN-East Otter Tail MN-Clay MN-Wilkin MN-
West Otter Tail MN-Richland ND-
1128 PM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...NORTHWESTERN
OTTER TAIL...WILKIN...SOUTH CENTRAL BECKER AND CENTRAL RICHLAND
COUNTIES UNTIL 1230 AM CDT...

At 1127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Lawndale to near Geneseo.
Movement was east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Wahpeton, Breckenridge, Barnesville, Pelican Rapids, Frazee, Lake
Lida and Hankinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern and west central Minnesota...and southeastern North
Dakota.

LAT...LON 4609 9726 4613 9726 4650 9680 4673 9631
      4673 9566 4672 9566 4672 9548 4645 9577
      4603 9659
TIME...MOT...LOC 0427Z 278DEG 16KT 4648 9645 4609 9722

CJ
Local storm report, Aug 13, 11:32 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1132 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     1 NW FOSSTON            47.59N 95.76W
08/13/2020  M51 MPH          Polk               MN   ASOS

            PEAK WIND MEASURED AT THE FOSSTON AIRPORT /KFSE/.

&&

GGUST
Local storm report, Aug 13, 11:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1157 PM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     2 NNW ROTHSAY           46.50N 96.30W
08/13/2020  M63 MPH          Wilkin             MN   MESONET

            PEAK WIND MEASURED AT AN RWIS STATION.

&&

GGUST
Special weather statement, Aug 14, 12:15 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1215 AM CDT Fri Aug 14 2020

MNZ017-140615-
South Beltrami MN-
1215 AM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI COUNTY
UNTIL 115 AM CDT...

At 1215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Funkley to near Lake Itasca. Movement was
east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Bemidji, Blackduck, Wilton, Tenstrike, Lavinia, Turtle River and
Hines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Minnesota.

LAT...LON 4741 9518 4743 9518 4771 9486 4784 9442
      4741 9442
TIME...MOT...LOC 0515Z 280DEG 20KT 4783 9443 4727 9514

CJ

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:15 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake60 min
Aug 13, 7:42 PM CDTSevere Thunderstorm WarningFGFPennington33 min
Aug 13, 7:46 PM CDTTornado WarningFGFPennington44 min
Aug 13, 7:53 PM CDTSevere Thunderstorm WarningFGFBecker, Mahnomen, Norman, Polk67 min
Aug 13, 8:11 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington, Red Lake37 min
Aug 13, 8:14 PM CDTSevere Thunderstorm WarningFGFPolk, Red Lake61 min
Aug 13, 8:24 PM CDTSevere Thunderstorm WarningFGFPolk28 min
Aug 13, 8:36 PM CDTTornado WarningFGFNorman, Polk39 min
Aug 13, 8:59 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington, Red Lake61 min
Aug 13, 9:15 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk60 min
Aug 13, 9:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk63 min
Aug 13, 9:54 PM CDTSpecial Weather StatementFGFBeltrami21 min
Aug 13, 10:11 PM CDTFlash Flood WarningFGFPennington, Red Lake9 hr
Aug 13, 10:11 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods64 min
Aug 13, 10:12 PM CDTFlash Flood WarningFGFMahnomen, Norman, Polk9 hr
Aug 13, 10:13 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk62 min
Aug 13, 10:33 PM CDTSevere Thunderstorm WarningFGFWilkin57 min
Aug 13, 10:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk63 min
Aug 13, 11:10 PM CDTSevere Thunderstorm WarningFGFBeltrami65 min
Aug 13, 11:22 PM CDTSpecial Weather StatementFGFNorman68 min
Aug 13, 11:28 PM CDTSpecial Weather StatementFGFWilkin62 min
Aug 13, 11:33 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen57 min
Aug 13, 11:41 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail, Wilkin64 min
Aug 14, 12:15 AM CDTSpecial Weather StatementFGFBeltrami60 min
Aug 14, 12:41 AM CDTFlash Flood WarningFGFBeltrami, Clearwater8 hr
Aug 14, 12:51 AM CDTAreal Flood AdvisoryFGFClearwater, Mahnomen, Norman, Polk8 hr
Aug 14, 1:01 AM CDTFlash Flood WarningFGFOtter Tail14 hr
Aug 14, 1:08 AM CDTAreal Flood AdvisoryFGFOtter Tail, Wilkin2 hr
Aug 14, 1:23 AM CDTSpecial Weather StatementFGFDouglas67 min
Aug 14, 1:34 AM CDTAreal Flood AdvisoryFGFBeltrami, Hubbard7 hr
Aug 14, 1:46 AM CDTSpecial Weather StatementFGFOtter Tail, Wilkin59 min
Aug 14, 2:03 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail, Wilkin57 min
Aug 14, 2:53 AM CDTSpecial Weather StatementFGFOtter Tail67 min
Aug 14, 3:11 AM CDTFlash Flood WarningFGFOtter Tail, Wilkin12 hr
Aug 14, 3:18 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin31 min
Aug 14, 4:02 AM CDTDense Fog AdvisoryFGFKittson, Marshall, Polk5 hr
Aug 14, 4:04 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin56 min
Aug 14, 4:15 AM CDTSpecial Weather StatementFGFOtter Tail60 min
Aug 14, 4:23 AM CDTFlash Flood WarningFGFGrant, Otter Tail6 hr
Aug 14, 4:44 AM CDTSpecial Weather StatementFGFWilkin46 min
Aug 14, 4:56 AM CDTFlash Flood WatchFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 8 more13 hr
Aug 14, 5:01 AM CDTSpecial Weather StatementFGFWilkin29 min
Aug 14, 5:10 AM CDTFlash Flood WarningFGFOtter Tail6 hr
Aug 14, 5:26 AM CDTSpecial Weather StatementFGFGrant19 min
Aug 14, 5:30 AM CDTSpecial Weather StatementFGFOtter Tail30 min
Aug 14, 5:52 AM CDTAreal Flood AdvisoryFGFClay, Otter Tail, Wilkin6 hr
Aug 14, 5:58 AM CDTSevere Thunderstorm WarningFGFClay62 min
Aug 14, 6:16 AM CDTSpecial Weather StatementFGFOtter Tail, Wadena59 min
Aug 14, 6:40 AM CDTSevere Thunderstorm WarningFGFClay, Norman65 min
Aug 14, 9:15 AM CDTSevere Thunderstorm WarningFGFNorman, Polk, Red Lake18 min
Aug 14, 9:32 AM CDTSpecial Weather StatementFGFPolk43 min
Aug 14, 9:38 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Wilkin52 min
Aug 14, 10:14 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Otter Tail46 min
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman5 days
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman8 days
Aug 14, 10:35 AM CDTRiver Flood WarningFGFNorman35 hr
Aug 14, 10:55 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen33 min
Aug 14, 11:02 AM CDTAreal Flood WarningFGFOtter Tail4 hr
Aug 14, 11:31 AM CDTSpecial Weather StatementFGFBecker29 min
Aug 14, 11:35 AM CDTAreal Flood AdvisoryFGFBecker, Clay6 hr
Aug 14, 12:31 PM CDTSpecial Weather StatementFGFWadena59 min
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay4 days
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay21 days
Aug 14, 1:29 PM CDTRiver Flood WarningFGFClay5 days
Aug 14, 1:35 PM CDTAreal Flood AdvisoryFGFNorman6 hr
Aug 14, 1:42 PM CDTSpecial Weather StatementFGFWadena33 min
Aug 14, 2:48 PM CDTAreal Flood WarningFGFOtter Tail6 hr
Aug 14, 2:48 PM CDTAreal Flood WarningFGFOtter Tail, Wilkin6 hr
Aug 14, 3:29 PM CDTFlash Flood WarningFGFMahnomen, Norman, Polk5 hr
Aug 14, 3:31 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail44 min
Aug 14, 3:38 PM CDTTornado Warning Tornado observedFGFGrant37 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.